RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 2012, Volume 92, Issue 5, Pages 778–785 (Mi mz4739)  

Solution of an Algebraic Equation Using an Irrational Iteration Function

L. S. Chkhartishvili

Georgian Technical University

Abstract: It is proved that, for the choice $z_{n}^{[0]}=-a_{1}$ of the initial approximation, the sequence of approximations $z_{n}^{[i+1]}=\varphi_{n}(z_{n}^{[i]})$, $[i]=0,1,2,…$, of a solution of every canonical algebraic equation with real positive roots which is of the form
$$ P_{n}(z)=z^{n}+a_{1}z^{n-1}+a_{2}z^{n-2}+\cdots+a_{n}=0,\qquad n=1,2,…, $$
where the sequence is generated by the irrational iteration function $\varphi_{n}(z)=(z^{n}-P_{n}(z))^{1/n}$, converges to the largest root $z_{n}$. Examples of numerical realization of the method for the problem of determining the energy levels of electron systems in a molecule and in a crystal are presented. The possibility of constructing similar irrational iteration functions in order to solve an algebraic equation of general form is considered.

Keywords: canonical algebraic equation, largest root, irrational iteration, electron system in molecules and crystals, method of divided differences

DOI: https://doi.org/10.4213/mzm4739

Full text: PDF file (423 kB)
References: PDF file   HTML file

English version:
Mathematical Notes, 2012, 92:5, 714–719

Bibliographic databases:

UDC: 519.61+539.2
Received: 15.01.2012

Citation: L. S. Chkhartishvili, “Solution of an Algebraic Equation Using an Irrational Iteration Function”, Mat. Zametki, 92:5 (2012), 778–785; Math. Notes, 92:5 (2012), 714–719

Citation in format AMSBIB
\Bibitem{Chk12}
\by L.~S.~Chkhartishvili
\paper Solution of an Algebraic Equation Using an Irrational Iteration Function
\jour Mat. Zametki
\yr 2012
\vol 92
\issue 5
\pages 778--785
\mathnet{http://mi.mathnet.ru/mz4739}
\crossref{https://doi.org/10.4213/mzm4739}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3201479}
\zmath{https://zbmath.org/?q=an:1269.30040}
\elib{http://elibrary.ru/item.asp?id=20731633}
\transl
\jour Math. Notes
\yr 2012
\vol 92
\issue 5
\pages 714--719
\crossref{https://doi.org/10.1134/S0001434612110132}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000314263900013}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84871836350}


Linking options:
  • http://mi.mathnet.ru/eng/mz4739
  • https://doi.org/10.4213/mzm4739
  • http://mi.mathnet.ru/eng/mz/v92/i5/p778

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математические заметки Mathematical Notes
    Number of views:
    This page:254
    Full text:88
    References:40
    First page:21

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020